Hi, I am a 56 year old female just diagnosed with non-sustained ventricular tachycardia with no underlying heart disease. I have been taking allergy therapy for the past 4 years, 2 shots a week. I started getting tachycardia symptoms at the begining of the year. I had just switched over to taking allergy drops because the shots have not been totally effective after all this time. An hour after taking the first drops I got a strong run of tachycardia (six seconds) with pre-syncope symptom. I had just started wearing a heart monitor and this event led to my diagnosis.
I have read that an ingredient in the shots and drops, phenol, can cause heart problems. The drops have 0.4% phenol, I am not sure about the shots. Is there any evidence of the possibility of a link between my allergy therapy and my development of VT?
I would say most definately yes to that question juniper...you need to let the doc know ASAP that you are having issues w. your heart w. your new meds or fairly new meds and let the doc handle this one...obviously it isn't in your best interest to keep taching out your heart here....call the doc before something awful happens to you....good luck my friend....
I have an appt. with my Doc on Thursday and will talk to him about this. I'm not sure if this is connected but have read over the internet that Phenol is a cardiotoxic substance. The shots and drops have a very small amount of Phenol but maybe the effects built up over the years. Or perhaps there is some other cause for the VT altogether. I have not had another event of the VT since that morning I took the drops. But I don't know if the damage is done and will need to be fixed some way or the other in any case, even if I have stopped the drops. A lot of questions for my Doc!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.